| Model Number |
03.616.048 |
| Medical Device Problem Code |
Compatibility Problem (2960)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during a matrix mis procedure, several instruments were damaged.Two (2) rod introducers could no longer properly hold the rods making it difficult for patient insertion.The screwdriver shaft was stripped at the distal end tip.The rod persuader could no longer hold its position once engaged.There was no surgical delay.There was no patient consequence.The procedure outcome is unknown.This report is for one (1) rod introducer.This is report 2 of 4 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Flow: damage.Visual: the rod holder (part number:03.616.048.Synthes lot number: 6970075) was received at uscq.Upon visual inspection it was noticed that the distal end of the holder was damaged with dents.No other defects were identified on the device.Defect was identified.Dimensional inspection: no dimensional inspection was performed due to post manufacturing damage identified.Complaint was confirmed.Conclusion: the complaint condition of unable to assemble can be confirmed as the distal end of the rod introducer was noticed damaged which could have resulted in the inability to hold the rods.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number:03.616.048.Synthes lot number: 6970075.Supplier lot number: n/a.Release to warehouse date: nov 12, 2012.Expiration date: n/a.Supplier: (b)(4).No ncrs were generated during production.Device history review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.